Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having high blood pressure, atrial fibrillation and trouble in breathing. Taking medication. Remedy?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
I HAVE HIGH BLOOD PRESSURE AND HAVE HAD IT FOR A LONG TIME. I TAKE 5 DIFFERENT MEDICATIONS FOR THE HIGHT BLOOD PRESSURE. I ALSO ATRIAL FIB. LAST NIGHT I COULD NOT GO TO SLEEP BECAUSE I HD TROUBLE BREATHINHG. I GOT UP AT 5:35 AM AND MY BLOOD PRESSURE REGISTER ON MY BP CUFF AT 127 OVER 45 IT SHOW NO PULSE BUT THE WORD ERROR WHERE PULSE SHOULD REGISTER.
I TOOK IT AGAIN AT 6AM AND IT WAS 129 OVER 71 ON MY WRIST MONITER WITH A PULSE OF 36 .WHAT SHOULD I DO UNTIL I CAN REACH MMY DOCTOR LATER ?
Posted Sat, 7 Sep 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Kerry Pottinger 31 minutes later
Brief Answer:
See your doctor today.

Detailed Answer:
Hi,
Thank you for using Healthcare magic.
Many blood pressure medications lower the pulse rate and this may be the cause of your heart rate of 36. At this heart rate the heart will not be pumping sufficient blood around the body to adequately XXXXXXX the needs of all of your organs. This is the most likely reason why you feel breathless.
You could check the accuracy of your machine by taking your pulse yourself using a stopwatch or clock. However, home blood pressure machines tend to be fairly accurate at taking pulse rates.
I would suggest you see a doctor today even if this means a visit to the emergency department. The doctor may wish to review your medications and carry out an EKG. This will help identify if the problem is due to an underlying rhythm problem or due to your medications. You should not drive yourself to the doctors as you may feel unwell whilst driving. You should get someone to drive you.
I hope this has helped. If you have any further problems, please do not hesitate to contact me.
Regards,
Dr K A Pottinger,
MBChB FRCA
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor